Alert archive / Washington / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 22, 2018, 1:28 PM PDT for Ferry County, Stevens County, Washington. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 1:28 PM PDT (20:28 UTC)
- Expired
- Jun 22, 2018, 2:00 PM PDT
- In force
- 32 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Ferry County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 113 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956 WUUS56 KOTX 222028 SVROTX WAC019-065-222100- /O.NEW.KOTX.SV.W.0004.180622T2028Z-180622T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Spokane WA 128 PM PDT FRI JUN 22 2018 The National Weather Service in Spokane has issued a * Severe Thunderstorm Warning for... Northwestern Stevens County in northeastern Washington... Northeastern Ferry County in northeastern Washington... * Until 200 PM PDT. * At 127 PM PDT, a severe thunderstorm was located 7 miles east of Sherman Pass, or 56 miles east of Omak, moving northeast at 20 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Boyds, Davis Lake and Lake Ellen Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4847 11822 4857 11848 4882 11830 4869 11806 TIME...MOT...LOC 2027Z 209DEG 15KT 4860 11831 HAIL...1.25IN WIND...<50MPH $$ RP
1 follow-up statement
859
WWUS56 KOTX 222101
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
201 PM PDT FRI JUN 22 2018
WAC019-065-222110-
/O.EXP.KOTX.SV.W.0004.000000T0000Z-180622T2100Z/
Stevens WA-Ferry WA-
201 PM PDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STEVENS AND
NORTHEASTERN FERRY COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However
nickel size hail is still possible with this thunderstorm.
LAT...LON 4847 11822 4857 11848 4882 11830 4869 11806
TIME...MOT...LOC 2100Z 209DEG 15KT 4872 11821
$$
RPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:43 AM PDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 22, 10:43 AM PDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1043 AM PDT Fri Jun 22 2018 .SYNOPSIS... Another round of showers and thunderstorms is expected over northeast Washington and north Idaho this afternoon and evening. Breezy west winds will also develop this afternoon across much of central and eastern Washington. A few showers may linger into Saturday followed by warm and dry weather on Sunday. A return of breezy conditions is likely on Monday followed by seasonably cooler weather for much of next week. && .DISCUSSION... Rest of Today...The weather regime over the region is divided into two areas. The first will be over the northern mountains where a weak short wave disturbance is providing some energy to exploit lingering moisture and instability for another thunderstorm threat this afternoon and evening. Perceptible water is still in the 0.75 range but steering flow with any storms generated will likely allow them to move to the east or northeast fast enough to minimize flash flood potential despite some pockets of heavy rain in the cores of these storms. Small hail is also a possible threat. During the early evening hours some of these storms could form in the vicinity of the Spokane area but this threat is less than last night. Over the remainder of the region...in particular the deep basin and Cascades lee zones...dry conditions are expected but winds will be breezy and gusty especially near the Cascade gaps as dry air invades the area. Tonight remaining showers will be found over the Idaho Panhandle as the incoming upper level disturbance passes off to the east...however there could be a shield of dense mid level clouds over much of eastern Washington through much of the night. Minor updates to the inherited forecast area expected to tweak thunderstorm potential wording. /Fugazzi && .AVIATION... 18Z TAFS: An unstable and moist air mass over the northern Cascades...Okanogan Highlands and the mountains of northeast Washington and north Idaho will interact with a short wave trough moving across northern Washington and Idaho this afternoon for scattered thunderstorms during the afternoon and evening hours. The KGEG...KSFF and KCOE TAF sites will be on the southern edge of this activity and may have Thunderstorms in the vicinity between 00Z and 03Z. Otherwise dry but breezy and gusty conditions are expected at the remaining TAF sites as dry air seeps into the Columbia Basin through the Cascade gaps today and tonight. /MJF && .PRELIMINARY POINT TEMPS/POPS... Spokane 78 55 78 57 84 60 / 0 20 20 10 0 0 Coeur d'Alene 76 53 75 54 82 57 / 20 20 20 10 0 0 Pullman 75 53 73 54 83 58 / 0 10 20 10 0 0 Lewiston 83 59 79 59 89 63 / 0 10 10 10 0 0 Colville 76 53 81 53 88 55 / 70 50 20 10 0 10 Sandpoint 74 53 73 52 82 55 / 40 30 30 20 0 0 Kellogg 73 49 70 51 81 54 / 0 20 30 20 0 0 Moses Lake 83 55 84 55 89 57 / 0 0 10 0 0 10 Wenatchee 82 59 82 58 89 61 / 0 0 10 0 0 10 Omak 81 57 86 56 90 59 / 20 10 10 0 0 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 22, 6:40 AM PDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 640 AM PDT Fri Jun 22 2018 IDZ002>004-026-027-WAZ031>033-036-231345- Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains- Lewiston Area-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-Lower Garfield and Asotin Counties- Washington Palouse-Spokane Area- 640 AM PDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time. WAZ034-035-041>044-231345- Moses Lake Area-Upper Columbia Basin-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 640 AM PDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT Gusty winds are expected today through the Cascade gaps and out into the western basin. Winds will result in increased fire spread with any ongoing or new grass fires. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A strong cold front Monday will produce windy condtions across the region. Gusty winds will result in increased fire spread in grasses for any new or ongoing fires. IDZ001-WAZ037-038-231345- Northern Panhandle-Northeast Mountains-Okanogan Highlands- 640 AM PDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Thunderstorms will redevelop this afternoon. Storms will be capable of producing hail, gusty outflow winds and bursts of heavy rain. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 22, 12:38 PM PDT, 50 minutes before
Special Weather Statement National Weather Service Spokane WA 1238 PM PDT FRI JUN 22 2018 WAZ038-222015- Okanogan Highlands WA- 1238 PM PDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FERRY COUNTY UNTIL 115 PM PDT... At 1237 PM PDT, Doppler radar was tracking a strong thunderstorm 14 miles south of Sherman Pass, or 42 miles east of Omak, moving east at 15 mph. Nickel size hail will be possible with this storm. This storm will remain over mainly rural areas of central Ferry County. LAT...LON 4831 11869 4848 11871 4854 11827 4832 11833 TIME...MOT...LOC 1937Z 265DEG 12KT 4841 11859 RP
Special weather statement, Jun 22, 12:55 PM PDT, 33 minutes before
Special Weather Statement National Weather Service Spokane WA 1255 PM PDT FRI JUN 22 2018 IDZ001-222030- Northern Panhandle ID- 1255 PM PDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BONNER AND NORTHWESTERN BOUNDARY COUNTIES UNTIL 130 PM PDT... At 1254 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Nordman, or 28 miles west of Bonners Ferry, moving east at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Beaver Creek Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Upper Priest Lake and Priest Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4870 11703 4888 11703 4892 11664 4865 11664 TIME...MOT...LOC 1954Z 269DEG 8KT 4879 11692 RP
Special weather statement, Jun 22, 1:03 PM PDT, 25 minutes before
Special Weather Statement National Weather Service Spokane WA 103 PM PDT FRI JUN 22 2018 WAZ037-222045- Northeast Mountains WA- 103 PM PDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEVENS AND NORTHERN PEND OREILLE COUNTIES UNTIL 145 PM PDT... At 103 PM PDT, Doppler radar was tracking a strong thunderstorm 21 miles west of Nordman, or 42 miles northwest of Priest River, moving east at 5 mph. Nickel size hail will be possible with this storm. Locations impacted include... Ione, Sullivan Lake Campground, Noisy Creek Campground and Tiger. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Sullivan Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4862 11751 4880 11749 4887 11715 4862 11716 TIME...MOT...LOC 2003Z 273DEG 5KT 4871 11739 RP
Special weather statement, Jun 22, 1:06 PM PDT, 22 minutes before
Special Weather Statement National Weather Service Spokane WA 106 PM PDT FRI JUN 22 2018 WAZ038-222045- Okanogan Highlands WA- 106 PM PDT FRI JUN 22 2018 ...SPECIAL WEATHER STATEMENT... At 106 PM PDT, Doppler radar was tracking a strong thunderstorm over Sherman Pass, or 47 miles east of Omak, moving east at 5 mph. Half inch hail will be possible with this storm. Locations impacted include... Sherman Pass. LAT...LON 4851 11863 4869 11862 4872 11827 4845 11830 TIME...MOT...LOC 2006Z 273DEG 5KT 4860 11852 RP
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:27 PM PDT | Special Weather Statement | OTX | Spokane | 48 min |
| Jun 21, 5:56 PM PDT | Areal Flood Advisory | OTX | Spokane | 111 min |
| Jun 21, 6:26 PM PDT | Special Weather Statement | OTX | Spokane | 49 min |
| Jun 21, 7:03 PM PDT | Areal Flood Advisory | OTX | Ferry, Okanogan | 3 hr |
| Jun 22, 12:38 PM PDT | Special Weather Statement | OTX | Ferry | 37 min |
| Jun 22, 1:03 PM PDT | Special Weather Statement | OTX | Pend Oreille | 42 min |
| Jun 22, 1:06 PM PDT | Special Weather Statement | OTX | Ferry | 39 min |
| Jun 22, 1:24 PM PDT | Areal Flood Advisory | OTX | Ferry | 111 min |
| Jun 22, 1:33 PM PDT | Special Weather Statement | OTX | Ferry | 42 min |
| Jun 22, 1:53 PM PDT | Special Weather Statement | OTX | Ferry | 37 min |
| Jun 22, 2:26 PM PDT | Special Weather Statement | OTX | Stevens | 34 min |
| Jun 22, 2:32 PM PDT | Severe Thunderstorm Warning | OTX | Stevens | 28 min |
| Jun 22, 2:34 PM PDT | Special Weather Statement | OTX | Stevens | 41 min |
| Jun 22, 2:43 PM PDT | Areal Flood Advisory | OTX | Ferry, Okanogan | 3 hr |
| Jun 22, 2:53 PM PDT | Special Weather Statement | OTX | Pend Oreille | 52 min |
| Jun 22, 2:55 PM PDT | Special Weather Statement | OTX | 50 min | |
| Jun 22, 3:19 PM PDT | Special Weather Statement | OTX | Ferry | 41 min |
| Jun 22, 3:37 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 38 min |
| Jun 22, 3:44 PM PDT | Special Weather Statement | OTX | Stevens | 46 min |
| Jun 22, 4:09 PM PDT | Special Weather Statement | OTX | Stevens | 51 min |
| Jun 22, 4:12 PM PDT | Special Weather Statement | OTX | Pend Oreille | 48 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.